Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 47, NWS Shreveport, LA

April 28, 2021Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 28, 2021, 9:15 AM CDT for Smith County, Wood County, Texas. It took effect at Apr 30, 2021, 11:24 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 9:15 AM CDT (14:15 UTC)
In effect from
Apr 30, 2021, 11:24 AM CDT
Expired
Apr 30, 2021, 8:23 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 11.87 ft at Apr 27, 2021, 9:00 AM CDT.

actionminormoderate101504/2804/2904/3005/01
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

003 
WGUS44 KSHV 281415
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
915 AM CDT Wed Apr 28 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-291545-
/O.NEW.KSHV.FL.W.0047.210501T0900Z-000000T0000Z/
/MLAT2.1.ER.210501T0900Z.210503T0000Z.000000T0000Z.NO/
915 AM CDT Wed Apr 28 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Sabine River Near Mineola.
* From late Friday night until further notice.
* At 8:15 AM CDT Wednesday the stage was 11.2 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Saturday morning and continue rising to a crest of 16.0 feet 
  Sunday evening.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming flooded as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
3 follow-up statements
270 
WGUS84 KSHV 290404
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1104 PM CDT Wed Apr 28 2021

...The Flood Warning is extended for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-300415-
/O.EXT.KSHV.FL.W.0047.210430T2100Z-000000T0000Z/
/MLAT2.1.ER.210430T2100Z.210503T0000Z.000000T0000Z.NO/
1104 PM CDT Wed Apr 28 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Sabine River Near Mineola.
* From Friday afternoon until further notice.
* At 10:15 PM CDT Wednesday the stage was 10.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  afternoon and continue rising to 16.2 feet Sunday evening. 
  Additional rises are possible thereafter.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

24
089 
WGUS84 KSHV 291315
FLSSHV

Flood Statement
National Weather Service Shreveport LA
815 AM CDT Thu Apr 29 2021

...The Flood Warning is extended for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-301445-
/O.EXT.KSHV.FL.W.0047.210430T1624Z-000000T0000Z/
/MLAT2.1.ER.210430T1624Z.210503T0600Z.000000T0000Z.NO/
815 AM CDT Thu Apr 29 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Sabine River Near Mineola.
* From Friday morning until further notice.
* At 7:15 AM CDT Thursday the stage was 9.8 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Friday morning and continue rising to a crest of 17.7 feet early 
  Monday morning.
* Impact...Expect flooding to develop into the first week of May and 
  become very similar to the flooding that occurred earlier this 
  year during February and March of 2021.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
140 
WGUS84 KSHV 301323
FLSSHV

Flood Statement
National Weather Service Shreveport LA
823 AM CDT Fri Apr 30 2021

...The Flood Warning is cancelled for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

TXC423-499-301430-
/O.CAN.KSHV.FL.W.0047.210430T1624Z-210430T1323Z/
/MLAT2.1.ER.210430T1624Z.210503T0600Z.000000T0000Z.NO/
823 AM CDT Fri Apr 30 2021

...The Flood Warning for the Sabine River Near Mineola has been 
cancelled...

The Flood Warning is cancelled for
  the Sabine River Near Mineola.
* At 8:15 AM CDT Friday the stage was 8.9 feet.
* Flood stage is 14 feet.
* Forecast...The Sabine River is expected to rise to a crest of 13.5 
  feet Monday morning.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:21 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 28, 6:21 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 AM CDT Wed Apr 28 2021

.AVIATION...
MVFR ceilings expected through mid to late morning before lifting
to VFR thereafter. Ceilings forecast to return to MVFR across
most sites after 29/02Z. South winds forecast to increase today to
as high as 18 knots across TYR with lesser amounts near 15 knots
toward MLU/ELD. Winds forecast to decrease to near 10 knots
by 29/06Z. Otherwise, VCTS conditions possible around 29/10Z
across TXK/TYR/GGG/SHV sites as a weak frontal boundary moves
across the region. /05/

&&

.PREV DISCUSSION... /issued 416 AM CDT Wed Apr 28 2021/

SHORT TERM.../Today through Thursday/

Upper-level low across the desert southwest to allow for mid-level
southwesterly flow aloft. Abundant moisture within southwest flow
regime to maintain mostly cloudy skies areawide through much of
the day. A dryline across central Texas into Oklahoma will serve
as the trigger for convection across these areas later this
afternoon. Some of these storms could become severe due to MLCAPE
values exceeding 1500 J/kg. Portions of southeast Oklahoma,
including McCurtain county, are on the eastern edge of the main
slight risk area for severe thunderstorms mainly this evening.
Hail and damaging winds may be the main threat. Additionally, a
strong pressure gradient will support windy conditions across the
western half of the region today and possibly into tonight. For
this forecast package, will go ahead and issue a Lake Wind
Advisory for today. Expect afternoon high temperatures to climb
into the 80s areawide with the warmest temperatures in the mid to
upper 80s across portions of deep east Texas and north Louisiana.

Convection to translate south and east with a frontal boundary across
the region tonight into Thursday bringing fairly widespread
showers and embedded thunderstorms. Rain rates not forecast to
pose much of a flood threat, thus no flood headlines will be
issued at this time. However, with storm movement parallel to a
to the frontal boundary, conditions are favorable for training
storms. Therefore, will have to monitor for locally heavy rainfall
at times. Overnight low temperatures forecast to fall into the
upper 60s to lower 70s with highs on Thursday ranging from the mid
70s across southeast Oklahoma to the mid to upper 80s across
north Louisiana. /05/

LONG TERM...Thursday Night through Tuesday Night/

By Thursday evening, the aforementioned closed upper trough will be
located across Western Texas.  Ahead of it, a line of showers and
thunderstorms are likely to be ongoing near the cold front as it
slowly pushes its way across our CWA bringing widespread rainfall.
Severe weather still remains uncertain, but the parameters are
borderline during this period, so the Storm Prediction Center
continues to highlight a Marginal Risk across the region as the line
of convection moves through.  Also, a hefty amount of moisture will
be in place, as PWats are likely to range from the 1.7 to near 2"
range, which is above the 90 percentile for this time of year. With
southwest flow producing a mean parallel flow, resulting in a slowly
moving frontal boundary, locally heavy rain could be a possibility.
The flash flooding threat has subsided a bit, but WPC continues to
forecast QPF values of 1 to 3 inches, with the highest amounts north
of the Interstate 20 corridor.

The upper trough and cold front will continue to push eastward, with
the cool front exiting the region by Friday morning.  Slightly
cooler and drier air will filter into the region in wake of the
front, bringing some dry weather by Friday evening.  However, this
will be short-lived, as rain chances will return for the weekend.
Long-term models now seem to agree that the upper trough will remain
closed in wake of the frontal passage, with somewhat of a split flow
across the CONUS. Under this scenario, the upper trough slowly
meanders across the state of Texas over the weekend towards our
area, keeping rain chances in the forecast. Dry weather will return
by the start of next week in wake of the upper trough passage. But,
rain chances return by Tuesday, as another cool front moves into the
region.

Temperatures to drop to near or just below seasonal normals in wake
of the frontal passage along with lower humidity values.  As of now,
a slight warm up is expected over the weekend, but this could
change, if rain is more widespread with the passage of the upper
trough.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  71  84  63 /  10  30  70  50
MLU  87  70  86  63 /  10  10  50  60
DEQ  84  67  77  58 /  50  90  90  30
TXK  86  71  78  61 /  20  70  90  40
ELD  87  68  82  59 /  10  30  80  50
TYR  87  70  78  62 /  20  70  80  40
GGG  87  70  79  61 /  20  50  80  40
LFK  88  71  84  64 /  10  20  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
     059-060-070-071.

LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001-002-
     010-011-017-018.

OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

05/20
Hazardous weather outlook, Apr 28, 5:58 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
558 AM CDT Wed Apr 28 2021

ARZ050-051-059-060-070-071-LAZ001-002-010-011-017-018-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100-
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-De Soto-Red River-Sabine-Natchitoches-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
558 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

Showers and isolated thunderstorms will return to portions of the
region today, generally north of the Interstate 30 corridor near
a stationary cool front. By this evening, the front will start to
slowly push southeastward, bringing increased rain chances to
Southeast Oklahoma, adjacent southwest Arkansas, and portions of
East Texas. Although the overall threat for severe weather is
limited, the Storm Prediction Center has issued a Marginal Risk
for these same general areas, with a Slight Risk for the extreme
western sections of McCurtain County Oklahoma and Red River County
in Texas. Damaging winds and large hail are the main threats.
Also, these same locations could see locally heavy rainfall.
Localized amounts up to 3 inches will be possible, which could
lead to a some isolated flash flooding.

In addition to the rain, expect winds to increase today from the
south to near 15 mph, with gusts up to 25 mph. A Lake Wind Advisory
is in effect from 9 AM to 7 PM this evening, as strong winds will
create hazardous conditions on area waterways.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain chances will continue to spread across the entire area, as a
cool front slowly moves across the region Thursday into Friday
morning. Although the overall threat for severe weather is
limited, a few strong thunderstorms cannot be ruled out, with
locally heavy rainfall possible. Some slightly cooler and drier
air will filter into the area in wake of the front, but rain
chances will return for the weekend, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for Wednesday into
Thursday. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

ARZ061-072-073-LAZ003>006-012>014-019>022-291100-
Nevada-Columbia-Union-Webster-Claiborne-Lincoln-Bienville-Jackson-
Ouachita-Winn-Grant-Caldwell-La Salle-
558 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana and
northwest Louisiana.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain chances will continue to spread across the entire area, as a
cool front slowly moves across the region Thursday into Friday
morning. Although the overall threat for severe weather is
limited, a few strong thunderstorms cannot be ruled out, with
locally heavy rainfall possible. Some slightly cooler and drier
air will filter into the area in wake of the front, but rain
chances will return for the weekend, as an upper level trough
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for Wednesday into
Thursday. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:03 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more17 hr
Apr 28, 10:23 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Apr 28, 2:43 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 3 more23 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.